Attention please: Dypracet is unavailable at the moment. Please follow this link to find more information about our pain medication.
What is Dypracet?
Dypracet tablets contain dihydrocodeine and paracetamol. Dihydrocodeine is a powerful painkiller that belongs to a class of medicines called opioids (morphine derivatives). Paracetamol is the most widely used painkilling medicine in the world. These two medicines combined are a powerful painkiller that can be used to treat many pain symptoms.
What is Dypracet used for?
Dypracet is prescribed in the treatment of moderate to severe pain, including:
- Pain from surgery or injury;
- Nerve pain;
- Joint pain (e.g. from arthrosis and arthritis );
- Menstrual pain;
- Pain from severe illnesses;
- Pain from the flu and cold.
The active ingredient dihydrocodeine does not only have a painkilling effect, it is also a cough suppressant. Dypracet is therefore sometimes used to treat tickly coughs. Dypracet is a fast-acting painkiller: it takes less than half an hour to become effective and generally provides four hours of relief.
How to use Dypracet
This medicine is available in two strengths (500 mg paracetamol/20 mg dihydrocodeine or 500 mg paracetamol/30 mg dihydrocodeine). The exact strength and dosage should be determined by a doctor. Always follow the prescribed dosage and read the package leaflet closely before use. Dypracet is available in tablet form. The tablets should be swallowed whole with some water without chewing. To avoid stomach distress it is best to take the tablets with or directly after your meal.
Unless otherwise prescribed by your doctor, the usual dose for adults and children aged 18 and above is:
- one to two tables every four to six hours. Do not take more than eight tablets a day.
For children under the age of 18 and elderly people the appropriate dose is determined by a doctor. Dypracet is not suitable for children under the age of 12.
Like all medicines Dypracet can cause side effects, although not everyone gets them. Common side effects include:
- Gastrointestinal symptoms (e.g. stomach ache, nausea, stomach ache, constipation);
- Dry mouth;
- Dizziness, sleepiness, concentration difficulties.
Consult your doctor if the side effects are severe or bothersome. See the package leaflet for a complete list of possible side effects.
When not to use Dypracet
Dypracet is not suitable for everyone. Do not use this painkiller if:
- you are allergic to dihydrocodeine, paracetamol or any other ingredient in this medicine;
- you have respiratory problems or a lung disease ;
- you are having an asthma attack.
Consult your doctor if you have a disease or health-related condition that is not listed above.
Dypracet interacts with other medicines, including antihistamine and some soporifics and antidepressants. The doctor will have a list of medicines that you should avoid mixing it with. It is therefore important to tell the doctor what other medicines you are taking when you order. See the package leaflet for a complete list of contraindications, interactions and warnings.
Dypracet should only be used with a doctor’s approval if you are pregnant or breastfeeding.
This painkiller may cause side effects such as sleepiness, dizziness and concentration difficulties, especially in the first few weeks of treatment. Stay out of traffic and do not operate heavy machinery if you experience these side effects.
Alcohol may cause or intensify side effects such as dizziness and drowsiness. It is therefore important to reduce or stop alcohol consumption while taking this medicine.